View Full Version : ADHD Medications and Facial Tics


Maryp0728
08-19-11, 08:38 AM
My daughter was diagnosed with ADHD inattentive type when she was 6 years old. She is now almost 15. She has been on many different stimulants and also Straterra, a non-stimulant, which did not help her but in fact, she was EXTREMELY cranky when on it. She began developing tics when she was about 12 years old. They began as head nods and have now moved to arm twitches and recently facial tics. These tics seem to last a while and then decrease and practically disappear for a while. In other words, they come and go. Stimulants seem to increase the severety. She has also taken Guanfacine along with Concerta which helped a small amount and we tried her on Intuniv alone which bothered her stomach and she was very fatigued.

Has anyone tried Attend with any results?

FocusPocus10
08-25-11, 07:00 AM
I've never had tics naturally, however, when I was on Adderall 20mg IR daily, I developed them this summer. It was very weird. They persisted for about a week after I ceased taking adderall, then went away and haven't had them since (2 months ago). Your daughter should try taking the more centrally acting stims (focalin or dexadrine) instead of the stims that act on the peripheral nervous system (adderall, ritalin, concerta, etc etc). Can't comment on any of the other meds you named, however, I'd look into an anti-anxiety med if changing stims didn't resolve the tics.

sarahsweets
08-25-11, 07:05 AM
Have you considered clonidine? Its recently been approved for adhd and often used in conjunction with stimulants for tics and people with toutettes.

sarahsweets
08-25-11, 07:07 AM
http://www.drugs.com/cons/clonidine-oral-transdermal.html
here's a link :)